Alert archive / Kansas / High Wind Warnings in 2014

High Wind Warning 1, NWS Goodland, KS

January 14, 2014Cheyenne County, Kit Carson County, Yuma County, Colorado; 4 counties in Kansas; Dundy County, Nebraska

NWS Goodland, KS issued this high wind warning at Jan 14, 2014, 2:03 AM MST for Cheyenne County, Kit Carson County, Yuma County, Colorado; 4 counties in Kansas; Dundy County, Nebraska. It took effect at Jan 14, 2014, 5:00 AM MST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 14, 2014, 2:03 AM MST (09:03 UTC)
In effect from
Jan 14, 2014, 5:00 AM MST
Expired
Jan 14, 2014, 2:07 PM MST
In force
9 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Greeley County, KS, Sherman County, KS, Wallace County, KS, Dundy County, NE

The radar

The Goodland radar (KGLD), 29 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 9.1 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-01-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-01-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2484 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

708 
WWUS73 KGLD 140903
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
203 AM MST TUE JAN 14 2014

COZ090>092-KSZ001-013-027-041-NEZ079-141800-
/O.UPG.KGLD.WI.Y.0002.140114T1500Z-140115T0200Z/
/O.NEW.KGLD.HW.W.0001.140114T1200Z-140115T0200Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY-
DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS...
TRIBUNE...BENKELMAN
203 AM MST TUE JAN 14 2014 /303 AM CST TUE JAN 14 2014/

...HIGH WIND WARNING IN EFFECT FROM 5 AM MST /6 AM CST/ EARLY
THIS MORNING TO 7 PM MST /8 PM CST/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 5 AM MST /6 AM CST/ EARLY THIS
MORNING TO 7 PM MST /8 PM CST/ THIS EVENING. THE WIND ADVISORY IS
NO LONGER IN EFFECT. 

* TIMING/DURATION...NORTHWEST WINDS WILL QUICKLY INCREASE THIS
  MORNING AND PEAK DURING THE LATE MORNING AND AFTERNOON HOURS.
  WINDS WILL GRADUALLY WEAKEN SHORTLY AFTER SUNSET.

* PEAK WINDS...SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS TO
  NEAR 60 MPH.

* OTHER IMPACTS...AREAS OF BLOWING DUST NEAR OPEN FIELDS CAUSING
  REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

&&

$$

KSZ002>004-014>016-028-029-042-NEZ080-081-141800-
/O.EXT.KGLD.WI.Y.0002.140114T1200Z-140115T0200Z/
RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-WICHITA-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...COLBY...
HOXIE...HILL CITY...OAKLEY...QUINTER...LEOTI...TRENTON...MCCOOK
303 AM CST TUE JAN 14 2014

...WIND ADVISORY NOW IN EFFECT FROM 6 AM THIS MORNING TO 8 PM CST
THIS EVENING...

* TIMING/DURATION...NORTHWEST WINDS WILL QUICKLY INCREASE THIS
  MORNING AND PEAK DURING THE LATE MORNING AND AFTERNOON HOURS.
  WINDS WILL GRADUALLY WEAKEN SHORTLY AFTER SUNSET.

* PEAK WINDS...SUSTAINED WIND SPEEDS OF 25 TO 40 MPH WITH GUSTS TO
  NEAR 55 MPH.

* OTHER IMPACTS...AREAS OF BLOWING DUST NEAR OPEN FIELDS CAUSING
  REDUCED VISIBILITIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
3 follow-up statements
559 
WWUS73 KGLD 141803
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1103 AM MST TUE JAN 14 2014

COZ090>092-KSZ001-013-027-041-NEZ079-150200-
/O.CON.KGLD.HW.W.0001.000000T0000Z-140115T0200Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY-
DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS...
TRIBUNE...BENKELMAN
1103 AM MST TUE JAN 14 2014 /1203 PM CST TUE JAN 14 2014/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST /8 PM CST/
THIS EVENING...

* TIMING/DURATION...NORTHWEST WINDS WILL PEAK DURING THE EARLY
  AFTERNOON AND WEAKEN SHORTLY AFTER SUNSET.

* PEAK WINDS...SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS
  NEAR 60 MPH.

* OTHER IMPACTS...AREAS OF BLOWING DUST NEAR OPEN FIELDS CAUSING 
  REDUCED VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

&&

$$

KSZ002>004-014>016-028-029-042-NEZ080-081-150200-
/O.CON.KGLD.WI.Y.0002.000000T0000Z-140115T0200Z/
RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-WICHITA-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...COLBY...
HOXIE...HILL CITY...OAKLEY...QUINTER...LEOTI...TRENTON...MCCOOK
1203 PM CST TUE JAN 14 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING...

* TIMING/DURATION...NORTHWEST WINDS WILL PEAK DURING THE EARLY
  AFTERNOON AND GRADUALLY WEAKEN SHORTLY AFTER SUNSET.

* PEAK WINDS...SUSTAINED WIND SPEEDS OF 25 TO NEAR 40 MPH WITH
  GUSTS TO AROUND 50 MPH.

* OTHER IMPACTS...AREAS OF BLOWING DUST NEAR OPEN FIELDS CAUSING 
  REDUCED VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

&&

$$
986 
WWUS73 KGLD 141855
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
1155 AM MST TUE JAN 14 2014

COZ090>092-KSZ001-013-027-041-NEZ079-150300-
/O.NEW.KGLD.HW.A.0001.140116T1400Z-140117T0200Z/
/O.CON.KGLD.HW.W.0001.000000T0000Z-140115T0200Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY-
DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS...
TRIBUNE...BENKELMAN
1155 AM MST TUE JAN 14 2014 /1255 PM CST TUE JAN 14 2014/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST /8 PM CST/
THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING. 

* TIMING/DURATION...TODAY...NORTHWEST WINDS WILL PEAK DURING THE
  EARLY AFTERNOON AND WEAKEN SHORTLY AFTER SUNSET.

  THURSDAY...STRONG NORTHERLY WINDS WILL DEVELOP THURSDAY MORNING
  AND CONTINUE THROUGH EARLY THURSDAY EVENING.

* PEAK WINDS...TODAY...SUSTAINED WIND SPEEDS OF 35 TO 45 MPH WITH
  GUSTS NEAR 60 MPH.

  THURSDAY...SUSTAINED WIND SPEEDS 40 TO 50 MPH WITH GUSTS UP TO 
  70 MPH POSSIBLE.

* OTHER IMPACTS...AREAS OF BLOWING DUST NEAR OPEN FIELDS CAUSING 
  REDUCED VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR
IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY
IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND
WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE.

&&

$$

KSZ002>004-014>016-028-029-042-NEZ080-081-150300-
/O.NEW.KGLD.HW.A.0001.140116T1400Z-140117T0200Z/
/O.CON.KGLD.WI.Y.0002.000000T0000Z-140115T0200Z/
RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-WICHITA-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...COLBY...
HOXIE...HILL CITY...OAKLEY...QUINTER...LEOTI...TRENTON...MCCOOK
1255 PM CST TUE JAN 14 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
EVENING. 

* TIMING/DURATION...TODAY...NORTHWEST WINDS WILL PEAK DURING THE
  EARLY AFTERNOON AND GRADUALLY WEAKEN SHORTLY AFTER SUNSET.

  THURSDAY...STRONG NORTHERLY WINDS WILL DEVELOP THURSDAY MORNING
  AND CONTINUE THROUGH EARLY THURSDAY EVENING.

* PEAK WINDS...TODAY...SUSTAINED WIND SPEEDS OF 25 TO NEAR 40 MPH
  WITH GUSTS TO AROUND 50 MPH.

  THURSDAY...SUSTAINED WIND SPEEDS 40 TO 50 MPH WITH GUSTS UP TO
  70 MPH POSSIBLE.

* OTHER IMPACTS...AREAS OF BLOWING DUST NEAR OPEN FIELDS CAUSING 
  REDUCED VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND
CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED
FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS.

&&

$$
069 
WWUS73 KGLD 142107
NPWGLD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
207 PM MST TUE JAN 14 2014

COZ090>092-KSZ001-013-027-041-NEZ079-150530-
/O.CAN.KGLD.HW.W.0001.000000T0000Z-140115T0200Z/
/O.EXB.KGLD.WI.Y.0002.000000T0000Z-140115T0000Z/
/O.CON.KGLD.HW.A.0001.140116T1400Z-140117T0200Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-SHERMAN-WALLACE-GREELEY-
DUNDY-
INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...
CHEYENNE WELLS...ST. FRANCIS...GOODLAND...SHARON SPRINGS...
TRIBUNE...BENKELMAN
207 PM MST TUE JAN 14 2014 /307 PM CST TUE JAN 14 2014/

...WIND ADVISORY IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS
AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED.

* TIMING/DURATION...TODAY...NORTHWEST WINDS WILL PEAK DURING THE
  EARLY AFTERNOON AND WEAKEN SHORTLY AFTER SUNSET.

  THURSDAY...STRONG NORTHERLY WINDS WILL DEVELOP THURSDAY MORNING
  AND CONTINUE THROUGH EARLY THURSDAY EVENING.

* PEAK WINDS...TODAY...SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH
  GUSTS NEAR 50 MPH.

  THURSDAY...SUSTAINED WIND SPEEDS 40 TO 50 MPH WITH GUSTS UP TO 
  70 MPH POSSIBLE.

* OTHER IMPACTS...AREAS OF BLOWING DUST NEAR OPEN FIELDS CAUSING 
  REDUCED VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND
CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED
FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS.

&&

$$

KSZ002>004-014>016-028-029-042-NEZ080-081-150530-
/O.EXT.KGLD.WI.Y.0002.000000T0000Z-140115T0000Z/
/O.CON.KGLD.HW.A.0001.140116T1400Z-140117T0200Z/
RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-LOGAN-GOVE-WICHITA-
HITCHCOCK-RED WILLOW-
INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...COLBY...
HOXIE...HILL CITY...OAKLEY...QUINTER...LEOTI...TRENTON...MCCOOK
307 PM CST TUE JAN 14 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY MORNING
THROUGH THURSDAY EVENING...

* TIMING/DURATION...TODAY...NORTHWEST WINDS WILL PEAK DURING THE
  EARLY AFTERNOON AND GRADUALLY WEAKEN SHORTLY AFTER SUNSET.

  THURSDAY...STRONG NORTHERLY WINDS WILL DEVELOP THURSDAY MORNING
  AND CONTINUE THROUGH EARLY THURSDAY EVENING.

* PEAK WINDS...TODAY...SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WITH
  GUSTS NEAR 50 MPH.

  THURSDAY...SUSTAINED WIND SPEEDS 40 TO 50 MPH WITH GUSTS UP TO 
  70 MPH POSSIBLE.

* OTHER IMPACTS...AREAS OF BLOWING DUST NEAR OPEN FIELDS CAUSING 
  REDUCED VISIBILITIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT
TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE
PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF
VEHICLE CONTROL.

A HIGH WIND WATCH MEANS THE POTENTIAL EXISTS FOR HAZARDOUS WIND
CONDITIONS WITH SUSTAINED WINDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR GREATER. SECURE LOOSE OUTDOOR ITEMS NOW AND STAY TUNED
FOR LATER FORECASTS AND POSSIBLE HIGH WIND WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this high wind warning went out at Jan 13, 10:00 PM MST, 4 hours 3 minutes earlier.

Area forecast discussion, Jan 13, 10:00 PM MST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1000 PM MST MON JAN 13 2014

.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 224 PM MST MON JAN 13 2014

UPPER FLOW WILL BE NORTHWEST TONIGHT AND TUESDAY. SURFACE HIGH
PRESSURE WILL BUILD INTO THE CENTRAL PLAINS TONIGHT AND TUESDAY.

SUBSIDENCE AND DRY CONDITIONS WILL CONTINUE THIS EVENING. SOME WEAK
LIFT WILL OCCUR EARLY TUESDAY MORNING BUT MOISTURE IS LIMITED.
FORECAST SOUNDINGS INDICATE A SLIGHT POTENTIAL FOR SOME FLURRIES
OVER THE WESTERN PORTION OF THE FA. PLAN TO CONTINUE THE CURRENT
FORECAST OF FLURRIES AND A SLIGHT CHANCE OF LIGHT SNOW IN THE FAR
WESTERN PORTIONS OF THE EASTERN COLORADO ZONES. SUBSIDENCE WILL
RESUME TUESDAY AFTERNOON. POPS WILL DECREASE IN THE AFTERNOON TO
NIL.

THE MAIN ISSUE WITH THIS PART OF THE FORECAST WILL BE THE WIND
TUESDAY. NAM 850-925MB WINDS ARE 25 TO 30KTS ACROSS THE FA.  GFS
850-925MB WINDS ARE 35KTS.  THE WINDGUST PROGRAM INDICATES GUSTS
FROM NEAR 40 WITH SOME GUSTS TO 45KTS POSSIBLE IN THE WEST. THE GFS
BUFKIT VERIFIES 45KTS IN THE TOP OF THE MIXING LAYER WHILE THE NAM
SHOWS 35KTS. STRONG SUBSIDENCE BEHIND THE EXITING SHORTWAVE SHOULD
HELP MIX THESE STRONGER WINDS TO THE SURFACE. PLAN TO ISSUE A WIND
ADVISORY FOR THE ENTIRE FA FOR TUESDAY BEGINNING AT 15Z AND
CONTINUING THROUGH 02Z WEDNESDAY. SEE DETAILS BELOW.

MIN TEMPERATURES TONIGHT WILL BE HELD UP IN THE UPPER 20S WITH SOME
LOWER 30S IN THE EAST. MAX TEMPERATURES SHOULD RISE TO THE LOWER
40S.

.LONG TERM...(TOMORROW NIGHT THROUGH MONDAY)
ISSUED AT 1214 PM MST MON JAN 13 2014

THE UPPER PATTERN WILL ONLY SEE MINOR FLUCTUATIONS THROUGH THE
PERIOD. A RIDGE WILL BE ANCHORED OFF THE WEST COAST AND TROUGH
NEAR THE GREAT LAKES...PLACING THE CENTRAL PLAINS UNDER NORTHWEST
FLOW ALOFT. A SERIES OF SHORTWAVE TROUGHS WILL MOVE THROUGH THE
FLOW ACCOMPANIED BY BRIEF COOL DOWNS AND WINDY CONDITIONS.
HOWEVER...PRECIPITATION CHANCES APPEAR TO BE SLIM TO NONE DUE TO
LACK OF LOW LEVEL MOISTURE RETURN IN THIS PATTERN. THE NEXT
SHORTWAVE WILL BE ON THURSDAY WITH SURFACE WINDS FORECAST TO REACH
WIND ADVISORY CRITERIA IN THE NORTHEAST HALF...POSSIBLE LOW END
WARNING CRITERIA NEAR KMCK. RELATIVE HUMIDITY VALUES REMAIN ABOVE
CRITERIA FOR FIRE WEATHER CONCERNS ON THURSDAY. TEMPERATURES WILL
BE ABOVE TO MUCH ABOVE NORMAL THE ENTIRE PERIOD.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1000 PM MST MON JAN 13 2014

FOR KGLD AND KMCK...VFR THROUGH THE PERIOD. NORTHWEST WINDS AROUND
15-20KTS WITH HIGHER GUSTS KTS AT TAF ISSUANCE WILL REMAIN STEADY
THROUGH SUNRISE. IN ADDITION MAY SEE SOME VIRGA OR RAIN SHOWERS IN
THE VICINITY OF THE TERMINALS THROUGH SUNRISE AS WELL AS LEFT
FRONT PORTION OF UPPER JET APPROACHES FROM THE WEST.
OTHERWISE....AROUND OR SHORTLY AFTER SUNRISE NORTHWEST WINDS WILL
STEADILY INCREASE FROM 20G30KTS TO 25-35KTS WITH HIGHER
GUSTS...STRONGEST AT KGLD IN THE 17Z-22Z TIMEFRAME WHERE GUSTS OF
40-45KTS EXPECTED. BY 23Z WINDS WILL START DECREASING FAIRLY
QUICKLY AND CONTINUE TO DO SO THROUGH THE REST OF THE TAF PERIOD.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 8 AM MST /9 AM CST/ TO 7 PM MST /8 PM CST/
     TUESDAY FOR KSZ001>004-013>016-027>029-041-042.

CO...WIND ADVISORY FROM 8 AM TO 7 PM MST TUESDAY FOR COZ090>092.

NE...WIND ADVISORY FROM 8 AM MST /9 AM CST/ TO 7 PM MST /8 PM CST/
     TUESDAY FOR NEZ079>081.

&&

SHORT TERM...FS
LONG TERM...024
AVIATION...99
Hazardous weather outlook, Jan 13, 1:49 PM MST, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
149 PM MST MON JAN 13 2014

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-141530-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
149 PM MST MON JAN 13 2014 /249 PM CST MON JAN 13 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FOR TUESDAY AND THURSDAY...STRONG NORTHWEST WINDS ARE EXPECTED FOR
MOST OF THE DAY. THESE STRONG WINDS COULD CAUSE AREAS OF BLOWING
DUST WHICH COULD SIGNIFICANTLY REDUCE VISIBILITIES AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 11:55 AM MSTHigh Wind WatchGLDCheyenne, Kit Carson, Yuma34 hr

Nearby

High Wind Warnings in Kansas, 2014High Wind Warnings in Colorado, 2014High Wind Warnings in Nebraska, 2014Every high wind warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.